Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Locally compact groups which are amenable as discrete groups


Author: Ching Chou
Journal: Proc. Amer. Math. Soc. 76 (1979), 46-50
MSC: Primary 43A07
MathSciNet review: 534389
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the courses of their independent studies of the existence of invariant means which are not topologically invariant, E. Granirer and W. Rudin have considered several properties of a locally compact group G which are satisfied if G is amenable as a discrete group. By applying a result of J. Rosenblatt (together with ideas of Granirer and Rudin) we show some of these properties on G imply that G is amenable as a discrete group.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A07

Retrieve articles in all journals with MSC: 43A07


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1979-0534389-9
PII: S 0002-9939(1979)0534389-9
Keywords: locally compact amenable group, compact group, invariant mean, topologically invariant mean, bounded Borel function
Article copyright: © Copyright 1979 American Mathematical Society